MAUDE Adverse Event Report: ARTHREX, INC. DISPOSABLES KIT, FOR FIBERTAK,STRAIGHT; POWERED SURG ORTHOPEDIC INSTR

ARTHREX, INC. DISPOSABLES KIT, FOR FIBERTAK,STRAIGHT; POWERED SURG ORTHOPEDIC INSTR
Model Number DISPOSABLES KIT, FOR FIBERTAK,STRAIGHT
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 12/11/2023, it was reported by a sales representative that an ar-3600d disposables kit for fibertak suture anchor with 1.6 mm drill, straight spear, and obturator had an issue.When drilling into the bone, the bone shavings would get stuck in the drill handle, and then the drill would be cold-welded in the guide.Nothing broke inside the patient, and there was no reported case delay.The case was completed using another ar-3600d from the same lot without the drill bit.Instead, an ar-3610nsd-2 flexible 1.8mm shaverdrill for fibertak soft anchor with flexible obturator was used as the drill.This was discovered during a shoulder biceps tendinitis procedure on (b)(6) 2023.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely causes of the reported failure are misaligned insertion, and prying/leveraging the device during insertion.

Brand Name
DISPOSABLES KIT, FOR FIBERTAK,STRAIGHT
Common Device Name
POWERED SURG ORTHOPEDIC INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18458590
Report Number1220246-2024-00170
Device Sequence Number7192265
Product Code HWE
UDI-Device Identifier00888867239128
UDI-Public00888867239128
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDISPOSABLES KIT, FOR FIBERTAK,STRAIGHT
Device Catalogue NumberAR-3600D
Device Lot Number15146944
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer12/31/2024
Initial Report FDA Received Date01/05/2024
Supplement Report FDA Received Date01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown